The asymptotic distribution of commonality components

Larry V. Hedges, Ingram Olkin*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


Commonality components have been defined as a method of partitioning squared multiple correlations. In this paper, the asymptotic joint distribution of all 2k - 1 squared multiple correlations is derived. The asymptotic joint distribution of linear combinations of squared multiple correlations is obtained as a corollary. In particular, the asymptotic joint distribution of commonality components are derived as a special case. Simultaneous and nonsimultaneous asymptotic confidence intervals for commonality components can be obtained from this distribution.

Original languageEnglish (US)
Pages (from-to)331-336
Number of pages6
Issue number3
StatePublished - Sep 1 1981


  • commonality analysis
  • multiple regression

ASJC Scopus subject areas

  • Psychology(all)
  • Applied Mathematics


Dive into the research topics of 'The asymptotic distribution of commonality components'. Together they form a unique fingerprint.

Cite this